MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-NTW
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This will be filed to report a clip that opened while locked.It was reported that on (b)(6) 2021 a mitraclip procedure was performed to treat functional mitral regurgitation (mr) grade 4.One clip was implanted and the mr was reduced to grade 1.Roughly 18 months later, the patient returned to the hospital.Transesophageal echocardiography (tee) was performed and it was observed the clip had slightly opened, causing mr to increase to a grade of 3-4.On (b)(6) 2023 a second mitraclip procedure was performed.An additional clip was then implanted, reducing mr to a grade of 1.No additional information was provided.
 
Additional Manufacturer Narrative
The clip remains in the patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.B3: date of event is estimated.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported mitral valve insufficiency/ regurgitation (recurrent mr) associated with mr increasing to 3-4 appears to be due to the clip opening while locked (cowl).The cause of the reported unintended movement (clip open - locked) associated with the cowl could not be determined.The reported patient effect of mitral regurgitation, as listed in the mitraclip system instructions for use (ifu), is a known possible complication associated with mitraclip procedures.The reported unexpected medical intervention and hospitalization were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.This event was reviewed by a staff engineer clinical r&d, and the reviewer stated ¿one fluoroscopic still image of the reported clip was provided.A single, fully deployed clip can be visualized.It was reported that the initial procedure was performed on (b)(6) 2021 in which one clip (reported device) was implanted.On (b)(6) 2023 a second mitraclip procedure was performed to treat degenerative recurrent mr grade 3-4 due to the previously implanted clip opening.To this end, it is assumed the provided image was taken of the reported clip post procedurally, likely months after the initial procedure.The clip arm angle appears to be ~20°; this is an estimation based on visual assessment with the naked eye and is not confirmed.However, the clip does not present a significant clip arm angle.Per the instructions for use, the user closes the clip until the clip arms form a distinct "v" shape (fully closed) which is presented in the image provided.No pre-deployment cine of the reported clip was provided; as such, no assessment or comment regarding the pre-deployment state of the clip (clip arm angle prior to dc detachment), when and/or by how much the clip opened, can be made.There are no additional observations based on the image provided.¿.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17007726
Report Number2135147-2023-02330
Device Sequence Number20418889
Product Code NKM
UDI-Device Identifier08717648230967
UDI-Public08717648230967
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Model NumberCDS0701-NTW
Device Catalogue NumberCDS0701-NTW
Device Lot Number10619R194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown